MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. MONOPTY; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. MONOPTY; BIOPSY INSTRUMENT
Catalog Number 121410
Medical Device Problem Codes Self-Activation or Keying (1557); Failure to Fire (2610); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/22/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an echo guided breast biopsy procedure, the outer tube allegedly did not fire and the sample cannot be collected properly.The procedure was completed using another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: received one monopty biopsy needle for evaluation.During visual evaluation the device appeared to have blood residue throughout the cannula and was received in in second rotational position with the arrow in the ready window.A slight bent was noted at the distal tip of the stylet.Upon decontamination of the complaint sample, the device inadvertently fired and is unable to be returned to its original position.Upon functional testing, the sample was functionally tested by twisting the rotational knob once and the cannula retracted and locked into place.The exposed sample notch was found to be bent forward when positioned on a flat surface.The needle was not noted to be bent when positioned on a flat surface.The rotational knob was turned once more, and the stylet retracted as expected.The device was able to be fully primed with no issues and the arrow was visible in the ready window.The device was fired without issues.Therefore, the investigation is unconfirmed for the reported failure to fire as the device was able to prime and fire properly.However, the investigation is confirmed for the identified self-activation as the device inadvertently fired and is unable to be returned to its original position during the decontamination process and the investigation is also confirmed for the identified material bent/twist issue as the distal tip of the stylet (sample notch) was noted to bent.A definitive root cause for the alleged self-activation, material twist/bent and failure to fire could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during an echo guided breast biopsy procedure, the outer tube allegedly did not fire, and the sample cannot be collected properly.The procedure was completed using another device.There was no reported patient injury.

Brand Name
MONOPTY
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key19970030
Report Number2020394-2024-01220
Device Sequence Number21028798
Product Code KNW
UDI-Device Identifier00801741084584
UDI-Public(01)00801741084584(11)230526(17)260331(10)REHR0922
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133948
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2026
Device Catalogue Number121410
Device Lot NumberREHR0922
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/08/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2024
Supplement Date Received by Manufacturer10/03/2024
Initial Report FDA Received Date08/13/2024
Supplement Report FDA Received Date10/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown